Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 142, NWS Lubbock, TX

June 13, 2017Crosby County, Dickens County, Garza County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 13, 2017, 9:00 PM CDT for Crosby County, Dickens County, Garza County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2017, 9:00 PM CDT (02:00 UTC)
Expired
Jun 13, 2017, 9:29 PM CDT
In force
29 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crosby County, TX, Dickens County, TX, Garza County, TX

The radar

The Lubbock radar (KLBB), 61 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 3:38 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2017-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2017-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1371 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
2349 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

771 
WUUS54 KLUB 140200
SVRLUB
TXC107-125-169-140245-
/O.NEW.KLUB.SV.W.0142.170614T0200Z-170614T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
900 PM CDT TUE JUN 13 2017

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Southwestern Dickens County in northwestern Texas...
  North central Garza County in northwestern Texas...
  Eastern Crosby County in northwestern Texas...

* Until 945 PM CDT

* At 900 PM CDT, a severe thunderstorm was located 7 miles west of
  Kalgary, or 10 miles west of White River Lake, moving northeast at
  50 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Crosbyton, Spur, White River Lake, Kalgary, Caprock and Mcadoo. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3342 10148 3382 10108 3352 10077 3340 10104
      3327 10127
TIME...MOT...LOC 0200Z 224DEG 42KT 3343 10128 

HAIL...1.00IN
WIND...60MPH
 
$$

RMCQUEEN
2 follow-up statements
003 
WWUS54 KLUB 140219
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
919 PM CDT TUE JUN 13 2017

TXC169-140228-
/O.CAN.KLUB.SV.W.0142.000000T0000Z-170614T0245Z/
Garza TX-
919 PM CDT TUE JUN 13 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GARZA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
northwestern Texas.

LAT...LON 3357 10119 3370 10096 3352 10077 3340 10104
      3341 10112
TIME...MOT...LOC 0218Z 233DEG 21KT 3343 10107 

$$

TXC107-125-140245-
/O.CON.KLUB.SV.W.0142.000000T0000Z-170614T0245Z/
Dickens TX-Crosby TX-
919 PM CDT TUE JUN 13 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHWESTERN DICKENS AND SOUTHEASTERN CROSBY COUNTIES...

At 918 PM CDT, a severe thunderstorm was located near White River
Lake, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Spur and White River Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3357 10119 3370 10096 3352 10077 3340 10104
      3341 10112
TIME...MOT...LOC 0218Z 233DEG 21KT 3343 10107 

HAIL...1.00IN
WIND...60MPH
 
$$

RMCQUEEN
226 
WWUS54 KLUB 140229
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
929 PM CDT TUE JUN 13 2017

TXC107-125-140239-
/O.CAN.KLUB.SV.W.0142.000000T0000Z-170614T0245Z/
Dickens TX-Crosby TX-
929 PM CDT TUE JUN 13 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DICKENS AND
SOUTHEASTERN CROSBY COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
northwestern Texas.

LAT...LON 3357 10119 3370 10096 3352 10077 3340 10104
      3341 10112
TIME...MOT...LOC 0227Z 224DEG 42KT 3352 10096 

$$

RMCQUEEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:36 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 13, 6:36 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
636 PM CDT Tue Jun 13 2017

.AVIATION...
Thunderstorms thus far this evening have been skirting around TAF
locations, low chances for storms will remain until 900 or 1000
pm but no mention within the TAF's unless one of these isolated
cells begins to threaten. A low level jet once more will develop
late this evening mainly over KLBB and have added the LLWS remark
already. VFR otherwise with southerly flow through the period.
RMcQueen

&&

.PREV DISCUSSION... /issued 333 PM CDT Tue Jun 13 2017/

DISCUSSION...
The forecast area finds itself between the semi-permanent sub-
tropical upper ridge to our south and a pretty strong closed low
over the northern Rockies. Mid and upper level southwesterly flow
over the southern High Plains is helping the dryline mix eastward
into the western part of the forecast area while east of the
dryline healthy moisture exists indicated by surface dew point
temperatures in the lower to middle 60s across the eastern half of
the forecast area. This set up provides a good potential for large
hail-producing thunderstorms through early to mid evening. Big
CAPE will exist with the rich low level moisture while flow aloft
will provide enough deep layer shear to get the strongest updrafts
spinning. The previous forecast handles well with only some minor
adjustments to the PoP and weather grids.

The northern Rockies upper low will lift northeastward into the
Prairie Provinces Wednesday, allowing the upper ridge to our south
to expand northward. Increasing mid level temps will begin to
quash thunderstorm chances with little low level focus and less
upper level support than seen today and yesterday. Have lower
precip chances slightly, limiting to slight chance range both
Wednesday and Thursday. The ridge will amplify northward across
the desert southwest during the weekend and expand eastward across
Texas. This should effectively shut precip chances down. Of note
is a weak cold front that is still progged into the forecast area
Sunday before stalling. Ideally, this would serve as the focus for
convective initiation. However, the ridge is looking too strong at
this time.

Regarding temperatures, model blend looks good for both lows and
highs. Of note, is the blend came in warmer for daytime highs than
MOS. Given the pattern and recent history this is preferred.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/05
Hazardous weather outlook, Jun 13, 11:10 AM CDT, 9 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1110 AM CDT Tue Jun 13 2017

TXZ021>044-141615-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1110 AM CDT Tue Jun 13 2017

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms are expected this afternoon and evening
generally along and east of the I-27 corridor. Large hail in
excess of 2 inches in diameter and wind gusts of 60 mph or greater
can be expected. Movement of the storms will be to the east into
the eastern South Plains and eventually into the Rolling Plains
and southeastern TX Panhandle during the evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Isolated thunderstorms will be possible Wednesday and Thursday afternoon
and evening along and east of I-27. Some of these storms could
reach marginally severe levels. Rain chances will decrease toward
the weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required across the central South Plains
eastward into the Rolling Plains this afternoon and evening.

In the hours before

Local storm report, Jun 13, 5:46 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
546 PM CDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             3 SW BRICE              34.68N 100.93W
06/13/2017  E1.00 INCH       HALL               TX   STORM CHASER

            FELL FOR APPROXIMATELY 7 MINUTES.

&&

EVENT NUMBER LUB1700233

MCZ
Local storm report, Jun 13, 5:52 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
552 PM CDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             3 SW BRICE              34.68N 100.93W
06/13/2017  E1.50 INCH       HALL               TX   STORM CHASER

&&

EVENT NUMBER LUB1700234

MCZ
Local storm report, Jun 13, 6:33 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
633 PM CDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     1 NE MEMPHIS            34.73N 100.53W
06/13/2017  M68 MPH          HALL               TX   MESONET

&&

EVENT NUMBER LUB1700235

MCZ

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:18 PM CDTSevere Thunderstorm WarningLUBCrosby, Garza, Lynn42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.